Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 30, 2012, 7:04 PM CDT for Ascension Parish, Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 7:04 PM CDT (00:04 UTC)
- Expired
- Aug 30, 2012, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, Livingston Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGUS54 KLIX 310004
FFWLIX
LAC005-063-105-310300-
/O.NEW.KLIX.FF.W.0075.120831T0004Z-120831T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 PM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...
* UNTIL 1000 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A NEARLY SOLID LINE OF HEAVY RAIN EXTENDING FROM NEAR WILMER TO
INDEPENDENCE TO GONZALES. THIS LINE OF HEAVY RAIN IS PRODUCING
RAIN AMOUNTS OF 1 TO 3 INCHES PER HOUR WHICH WILL RESULT IN FLASH
FLOODING OF LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMER...
WATSON...WALKER...ROSELAND...ROBERT...PONCHATOULA...LIVINGSTON...
KENTWOOD AND INDEPENDENCE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3065 9024 3037 9024 3031 9027 3029 9042
3034 9049 3028 9057 3022 9060 3022 9063
3016 9065 3012 9090 3006 9097 3006 9110
3033 9101 3035 9090 3040 9097 3059 9098
3065 9091 3065 9057 3100 9057 3100 9035
$$
DUNN2 follow-up statements
424
WGUS74 KLIX 310049
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT THU AUG 30 2012
LAC005-063-105-310300-
/O.CON.KLIX.FF.W.0075.000000T0000Z-120831T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASCENSION LA-LIVINGSTON LA-TANGIPAHOA LA-
749 PM CDT THU AUG 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
TANGIPAHOA...LIVINGSTON AND ASCENSION PARISHES...
AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF VERY HEAVY RAINFALL ASSOCIATED WITH TROPICAL DEPRESSION
ISAAC EXTENDING FROM TANGIPAHOA TO HAMMOND TO GONZALES...MOVING
NORTH AT 25 MPH. THIS BAND OF VERY HEAVY RAIN AND THUNDERSTORMS IS
TRAINING OVER THE SAME AREAS...AND WILL BE CAPABLE OF PRODUCING
RAINFALL AMOUNTS OF 1 TO 3 INCHES PER HOUR THROUGH LATE EVENING.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRAIRIEVILLE...WILMER...DENHAM SPRINGS...WALKER...LIVINGSTON AND
WATSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3065 9024 3037 9024 3031 9027 3029 9042
3034 9049 3028 9057 3022 9060 3022 9063
3016 9065 3012 9090 3006 9097 3006 9110
3033 9101 3035 9090 3040 9097 3059 9098
3065 9091 3065 9057 3100 9057 3100 9035
$$
DUNN369
WGUS74 KLIX 310254
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 PM CDT THU AUG 30 2012
LAC005-063-105-310304-
/O.EXP.KLIX.FF.W.0075.000000T0000Z-120831T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASCENSION LA-LIVINGSTON LA-TANGIPAHOA LA-
954 PM CDT THU AUG 30 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR
TANGIPAHOA...LIVINGSTON AND ASCENSION PARISHES...
MOST OF THE HEAVY RAINFALL HAS SHIFTED TO THE NORTHEAST OF THE
WARNED AREA HOWEVER SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUE THROUGH THE OVERNIGHT HOURS. THESE SHOWERS WILL BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME.
LAT...LON 3065 9024 3037 9024 3031 9027 3029 9042
3034 9049 3028 9057 3022 9060 3022 9063
3016 9065 3012 9090 3006 9097 3006 9110
3033 9101 3035 9090 3040 9097 3059 9098
3065 9091 3065 9057 3100 9057 3100 9035
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 5:54 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 30, 5:54 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 PM CDT THU AUG 30 2012
.SYNOPSIS...
ISAAC HAS BEEN DOWNGRADED TO A TROPICAL DEPRESSION AS OF 4 PM
CDT. ISAAC IS CURRENTLY LOCATED ABOUT 20 MILES WEST...NORTHWEST OF
MONROE LA. ISAAC CURRENTLY HAS MAXIMUM SUSTAINED WINDS OF 35 MPH
AND A MINIMUM CENTRAL PRESSURE OF 995 MB. ISAAC IS CURRENTLY
MOVING NORTH...NORTHWESTWARD AT 12 MPH. THIS TRACK IS EXPECTED TO
CONTINUE OVER THE NEXT 24 HOURS...BRINGING THE CENTER NEAR ST.
LOUIS MO BY SATURDAY AFTERNOON. FOR THE LATEST POSITION...DISCUSSION
AND NATIONAL HURRICANE CENTER OFFICIAL TRACK ON ISAAC...PLEASE
REFER TO THE PUBLIC ADVISORY ON TROPICAL DEPRESSION ISAAC.
&&
.SHORT TERM...
COASTAL FLOOD WARNING IN EFFECT UNTIL NOON CDT FRIDAY. FLASH
FLOODING ASSOCIATED WITH ISAAC AND SERIOUS RIVER FLOODING IN MANY
AREAS WILL CONTINUE OVERNIGHT. FLASH FLOOD WATCH WILL REMAIN IN
EFFECT THROUGH 5 PM FRIDAY FOR PIKE COUNTY MISSISSIPPI AND
TANGIPAHOA PARISH THROUGH 5 PM TOMORROW DUE TO A POTENTIAL DAM
BREAKAGE IN THAT AREA. FLASH FLOOD WATCH HAS BEEN CANCELED FOR THE
REMAINDER OF THE AREA DUE TO TROPICAL DEPRESSION ISAAC MOVING AWAY
FROM THE AREA AND WIDESPREAD HEAVY RAIN IS NO LONGER EXPECTED.
ISOLATED QUICK SPIN UP TORNADOES WILL CONTINUE TO BE A THREAT AS
WELL THROUGH LATE EVENING...MAINLY EAST OF LAKE PONTCHARTRAIN INTO
COASTAL MISSISSIPPI. SPIRAL BANDS WILL CONTINUE TO ROTATE AROUND
WITH CONTINUED BURSTS OF HEAVY FAST MOVING SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH THE NEXT 24 HOUR PERIOD.
.LONG TERM...
DEEP LAYER HIGH PRESSURE WILL START TO BUILD IN FROM THE EAST
SATURDAY...SO A RETURN TO MORE TYPICAL...SCATTERED DIURNAL SHOWERS
AND THUNDERSTORMS WILL RETURN ALONG WITH HOT AND HUMID CONDITIONS.
HEAT INDICES WILL LIKELY EXCEED 100 DEGREES AND POSSIBLY ABOVE 105
DEGREES. THIS WILL BECOME A GREATER CONCERN BECAUSE OF RELIEF AND
RECOVERY WORK...AND A LACK OF AIR CONDITIONING THAT WILL LIKELY
STILL EXIST IN THE MOST AFFECTED AREAS SOUTH OF LAKE PONTCHARTRAIN.
&&
.AVIATION...
HAZARDOUS...IMPROVING CONDITIONS ARE EXPECTED BY TOMORROW MORNING.
RAIN SHOWERS AND HIGH WINDS WILL CONTINUE TO DIMINISH THROUGH THIS
EVENING.
&&
.MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 88 74 91 / 60 60 20 30
BTR 77 90 77 93 / 60 60 20 20
ASD 78 89 75 91 / 50 60 20 20
MSY 79 89 78 91 / 50 60 20 20
GPT 78 87 77 89 / 50 60 20 20
PQL 77 87 75 89 / 50 50 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
JEFFERSON...AND UPPER ST. BERNARD.
FLASH FLOOD WATCH UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
NORTHERN TANGIPAHOA...AND SOUTHERN TANGIPAHOA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES: AND
PIKE.
COASTAL FLOOD WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...NONE.
&&Hazardous weather outlook, Aug 30, 4:46 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 446 PM CDT THU AUG 30 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-312200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 446 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT TROPICAL DEPRESSION ISAAC IS WEAKENING AND MOVING AWAY FROM THE AREA. STORM SURGE FLOODING SHOULD START SUBSIDING THIS EVENING. THE EXCEPTION TO THIS WILL BE ACROSS LAKES PONTCHARTRAIN AND MAUREPAS...WHERE STORM SURGE FLOODING WILL BE SLOW TO SUBSIDE. A COASTAL FLOOD WARNING IS IN EFFECT UNTIL NOON FRIDAY. SEVERAL RIVERS AND CREEKS CONTINUING TO RISE WELL ABOVE FLOOD STAGE. ISOLATED TORNADOES MAY QUICKLY FORM ALONG THE RAIN BANDS AND MOVE RAPIDLY NORTH AND NORTHEAST...MAINLY EAST OF INTERSTATE 55 AND NORTH OF LAKE PONTCHARTRAIN TO THE MISSISSIPPI GULF COAST. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR TANGIPAHOA PARISH LOUISIANA AND PIKE COUNTY MISSISSIPPI FOR THE POTENTIAL FAILURE OF THE LAKE TANGIPAHOA DAM...ALSO KNOWN AS THE PERCY QUIN DAM IN PIKE COUNTY MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FRIDAY FOR TANGIPAHOA PARISH LOUISIANA AND PIKE COUNTY MISSISSIPPI FOR THE POTENTIAL FAILURE OF THE LAKE TANGIPAHOA DAM...ALSO KNOWN AS THE PERCY QUIN DAM IN PIKE COUNTY MISSISSIPPI. SOME LINGERING BANDS OF SHOWERS AND THUNDERSTORMS ON FRIDAY MAY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH LIGHTNING STRIKES AND GUSTY WINDS. A MORE TYPICAL SUMMER PATTERN WILL RETURN ON SATURDAY THROUGH WEDNESDAY WITH SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN WITH HEAT INDICES RISING TO 100 TO 105 DEGREES...POSSIBLY HIGHER IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:41 PM CDT | Flash Flood Warning | LIX | Washington | 3 hr |
| Aug 31, 11:56 AM CDT | Flash Flood Warning | LIX | Ascension | 3 hr |
| Aug 31, 2:39 PM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.